Osaka Journal of Mathematics
- Osaka J. Math.
- Volume 45, Number 3 (2008), 757-772.
The forcing partial order on a family of braids forced by pseudo-Anosov 3-braids
Li-York theorem tells us that a period 3 orbit for a continuous map of the interval into itself implies the existence of a periodic orbit of every period. This paper concerns an analogue of the theorem for homeomorphisms of the 2-dimensional disk. In this case a periodic orbit is specified by a braid type and on the set of all braid types Boyland's dynamical partial order can be defined. We describe the partial order on a family of braids and show that a period 3 orbit of pseudo-Anosov braid type implies the Smale-horseshoe map which is a factor possessing complicated chaotic dynamics.
Osaka J. Math., Volume 45, Number 3 (2008), 757-772.
First available in Project Euclid: 17 September 2008
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Kin, Eiko. The forcing partial order on a family of braids forced by pseudo-Anosov 3-braids. Osaka J. Math. 45 (2008), no. 3, 757--772. https://projecteuclid.org/euclid.ojm/1221656651